Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss After Oral Sex On A Woman What Are The Chances Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Oral Sex: What's the Real Risk for HIV?

... Table of Contents Studies on the Risks of Oral Sex Tips for Safer Oral Sex Taking Care of Yourself The chances of HIV being transmitted from an HIV+ person to an HIV-negativeperson depends on the type of contact. HIV is most easily transmitted throughunprotected (no
Ask the Experts

Atripla and hair loss

Hi -- I have been using Atripla for 2 months now. And noticed my hair is starting to fall. Is this normal?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most patients who take Atripla don't experience much hair loss but a small % (< 5) have noted that problem.It can be hard to know whether the hair loss is due to immune reconstitution (thus Read more »

Hair loss

I am a healthy 35 year old female and never had a problem with Hiv; until now. I am currently taking Norvir, Isentress, dapsone, Prezista and Intelence. I have hair loss really bad. I am undetectable with a CD4 of 179. I have had it for 14 years...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I haven't seen much either in our clinic or in the literature about hair loss related to some of the newer HIV meds you are taking (darunavir, etravirine, and raltegravir). I also haven't seen much hair Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized and reveres. Since other conditions can... Read more »

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust under...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir Read more »
Articles
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues in HIV+ Women Pregnancy Read more »
The Well Project

Women, Anemia and HIV/AIDS

...HIV-positive people taking HIV drugs. Factors that are linked to a higher rate of anemia in HIV-positive people include: Being a woman Being African American Having lower CD4 cell counts Having a higher viral load Taking Retrovir... Read more »
The Well Project

Women, Depression and HIV/AIDS

... Table of Contents Depression Is More Common in Women How Do I Know if I'm Depressed? Depression Can Cause Serious Problems Treatment Options Get Evaluated and Treated Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat Read more »
Connect With Others

hair loss

Posted by mistake1, 1 Reply
...does anyone know if hair loss is an hiv symptom and itchy skin also? Read more »

hair loss?

Posted by Anonymous, 3 Replies
...In the last year I have lost alot of my hair, has anyone else experience this as a problem or is it from something other than HIV? Read more »

hair loss

Posted by Anonymous, 3 Replies
...can anyone tell me of any experience they have had with hair loss? i am a 50 year old woman, recently diagnosed with hiv, probably had 5 years. always had thin hair but this is ridiculous! Read more »

hair loss

Posted by Anonymous, 2 Replies
...Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If Read more »